Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 38, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 30, 2016, 4:53 PM CDT for Adams County, Pike County, Illinois. It was in force for 52 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2016, 4:53 PM CDT (21:53 UTC)
- Expired
- Apr 30, 2016, 5:45 PM CDT
- In force
- 52 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Adams County, IL, Pike County, IL
The radar
The St Louis radar (KLSX), 128 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 5:20 PM CDT | HAIL 0.7 | Payson, IL | |
| Apr 30, 5:25 PM CDT | HAIL 1 | Payson, IL | |
| Apr 30, 5:28 PM CDT | HAIL 0.5 | Plainville, IL | |
| Apr 30, 5:42 PM CDT | HAIL 1 | 2 S Richfield, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013
WUUS53 KLSX 302153
SVRLSX
ILC001-149-302245-
/O.NEW.KLSX.SV.W.0038.160430T2153Z-160430T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
453 PM CDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHERN ADAMS COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 545 PM CDT
* AT 453 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FALL CREEK...
MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
BARRY...PAYSON...FALL CREEK...BEVERLY...ADAMS...KINGSTON...LIBERTY...HULL...
RICHFIELD...PLAINVILLE...KINDERHOOK...SEEHORN...MARBLEHEAD AND
KELLERVILLE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 172 NEAR EXIT 2.
INTERSTATE 72 BETWEEN EXITS 4 AND 20.
THIS ALSO INCLUDES SILOAM SPRINGS STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3965 9092 3967 9128 3970 9133 3973 9137
3979 9136 3982 9138 3984 9143 3985 9143
3996 9092
TIME...MOT...LOC 2153Z 265DEG 20KT 3977 9133
HAIL...1.00IN
WIND...<50MPH
$$
TILLY2 follow-up statements
177
WWUS53 KLSX 302219
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT SAT APR 30 2016
ILC001-149-302245-
/O.CON.KLSX.SV.W.0038.000000T0000Z-160430T2245Z/
PIKE IL-ADAMS IL-
519 PM CDT SAT APR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHWESTERN PIKE AND SOUTHEASTERN ADAMS COUNTIES IN WEST CENTRAL
ILLINOIS...
AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAYSON...MOVING
EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
BARRY...PAYSON...FALL CREEK...BEVERLY...ADAMS...KINGSTON...LIBERTY...HULL...
RICHFIELD...PLAINVILLE...KINDERHOOK...SEEHORN AND KELLERVILLE.
THIS ALSO INCLUDES SILOAM SPRINGS STATE PARK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 172 NEAR EXIT 2.
INTERSTATE 72 BETWEEN EXITS 4 AND 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3965 9092 3967 9128 3975 9132 3987 9134
3996 9092
TIME...MOT...LOC 2219Z 265DEG 16KT 3978 9120
HAIL...1.00IN
WIND...<50MPH
$$
TILLY728
WWUS53 KLSX 302245
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
545 PM CDT SAT APR 30 2016
ILC001-149-302254-
/O.EXP.KLSX.SV.W.0038.000000T0000Z-160430T2245Z/
PIKE IL-ADAMS IL-
545 PM CDT SAT APR 30 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PIKE AND
SOUTHEASTERN ADAMS COUNTIES IN WEST CENTRAL ILLINOIS WILL EXPIRE AT
545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
WEST CENTRAL ILLINOIS.
LAT...LON 3965 9092 3967 9128 3975 9132 3987 9134
3996 9092
TIME...MOT...LOC 2242Z 265DEG 20KT 3978 9120
$$
TILLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:15 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 30, 3:15 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 315 PM CDT SAT APR 30 2016 .SHORT TERM... (Through Late Tonight) Issued at 314 PM CDT Sat Apr 30 2016 There remains the potential for a few severe thunderstorms to develop late this afternoon and early this evening along and south of a warm front that lies from west northwest to east southeast across the area. Clearing over western Missouri has allowed SBCAPEs to climb into the 1000-2000+ J/kg range. The RAP still suggests this instability will move eastward into east central and southeast MO as well as southern IL by late this afternoon and this evening. Deep layer shear still support organized severe thunderstorms capable of producing some severe sized hail and locally damaging winds. The experimental HRRR reflectivity suggests that these storms will move out of the CWA by mid evening. MOS guidance also suggest there may be some patchy fog developing after midnight across the area. Britt .LONG TERM... (Sunday through Next Saturday) Issued at 314 PM CDT Sat Apr 30 2016 (Sunday through Tuesday) Upper low will move across Iowa on Sunday bringing a weak shortwave trough across the area. Will keep chance of showers and isolated thunderstorms going along and north of I-70 as it passes through. Sunday night still looks mainly dry before both the GFS/ECMWF brings another shortwave trough through the area on Monday. Will go with just a slight chance of showers across much of the area with this trough. Northwesterly upper flow will set up over the area by Tuesday with westerly surface winds, so will keep with a dry forecast. Temperatures will be slightly cooler on Sunday, and then even cooler on Monday as cold air advects into the area under cloudy skies. Temperatures should begin to moderate on Tuesday ahead of a cold front as winds turn out of the west. (Wednesday through Saturday) Highly amplified upper flow will continue during the middle and end of the next week as an omega block sets up over North America. We will stay under northwesterly flow aloft during most of this period with the upper ridge of the omega block approaching from the west by Saturday. GFS and ECMWF are in decent agreement that a cold front will move through the area on Wednesday with just a slight chance of showers. Temperatures behind the front will be near normal with 850mb temperatures in the 5-10C range until they behind to warm up by next Saturday. Britt && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 108 PM CDT Sat Apr 30 2016 A warm front extending from just north of KCOU to just south of the St. Louis region into southern IL will gradually advance northward this afternoon. Flight conditions should improve as this front moves north of the TAF sites. This front passage may not occur at KUIN and at that terminal I still tried to be somewhat optimistic with at least some improvement this afternoon before IFR conditions settle in again at KUIN overnight and last into Sunday morning. Scattered thunderstorms should also develop this afternoon along/ahead of the cold front between 19-21z between KCOU-KSTL. I have a tempo group in the St. Louis area TAFS to account for this threat. Shower and thunderstorm threat will largely remain displaced from the other TAF sites. Specifics for KSTL: Flight conditions should improve this afternoon as a warm front moves north of KSTL. Scattered thunderstorms will also develop this afternoon along/ahead of the cold front between 19-21z between KCOU-KSTL. I have a tempo group in the TAF to account for this threat between 22-01z. Potential for MVFR flight conditions overnight into Sunday morning due to fog as surface winds become light. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 30, 3:30 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT SAT APR 30 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 330 PM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING...MAINLY ALONG AND SOUTH OF INTERSTATE 70. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. BRITT
In the hours before
Local storm report, Apr 30, 4:24 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
424 PM CDT SAT APR 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL SILEX 39.13N 91.06W
04/30/2016 M0.25 INCH LINCOLN MO TRAINED SPOTTER
&&
FGLASSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 5:08 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 17 min |
| Apr 30, 5:49 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 41 min |
| Apr 30, 6:37 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey, Madison | 38 min |
| Apr 30, 6:38 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 52 min |
| Apr 30, 6:41 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 49 min |
| Apr 30, 6:48 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 42 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.